'I'm Heather Roberts and on 25th September 2012 David and I lost our very dear 32 year old son Olly.   He had had bad acne since he was 14 and experienced school bullying because of it, which triggered PTSD.


A talented, delightfully humorous biology student, when 21 at University he was prescribed RoAccutane/isotretinoin to clear his acne and almost at once he became withdrawn and anxiously agitated, which we reported as being totally out of character, but our concerns were ridiculed by the doctors.

He was then given Seroxat, Risperidal, Escitalopram, Venlafaxine,
Sertraline, Zopiclone (at night) and finally Olanzapine, over an 11 year
period.  He described feeling that his brain didn't seem to be working
properly, as though he was 'on the outside, looking in'.  He certainly had
akathesia.

Despite all this he built up a very successful business in IT, became a
published nature photographer, made films, wrote music, and helped himself by trying hard to keep going.  Finally the Olanzapine caused such voids in his thinking and he had such terrible headpain (which was dismissed by a psychiatrist) that he lost all hope and ended his life, sadly believing erroneously that his difficulties were his own fault.'

 

I